Welcome to the site. Read the first forum ALL USERS READ THIS FIRST & its subtopics – especially the announcements: PLEASE READ BEFORE YOU POST and GUIDELINES FOR POSTING TO OUR DISCUSSION BOARDS. They will guide you in using the site & answer some of the most frequent questions. Read Dr. Borody’s & Dr. McDonald’s articles and some of the topics in FAQ – especially Hygiene, Nutrition, & Testing.
Let's hope you are one of the lucky ones who recover with one to two rounds of Flagyl or Vanco. Since an antibiotic contributed to your C. diff., be careful about taking one again. (See FAQ-Antibiotics.) Some people can tolerate them without a problem; some develop C. diff. again. (See Dr. Borody’s article.)
The above is my standard reply to "newbies." I'm not in the medical field (none of us on the site are), but in working on this site for about 8 yrs., yes, there have been a few people who had other symtoms typical of C. diff. but not severe diarrhea -- which most of us had along with pain, cramping, nausea, etc.
To my knowledge, there are many false negatives in C. diff. but few (if any) false positives.
Thx. for reading "the rools" first --which most don't bother to do. I know little about pancreatitis, but another poster (can't remember who it is, we have so many posters) also has it.
Congrats. on finding another GI when the first one wasn't satisfactory. (Many of us wait a long time to do this & cause ourselves a lot of misery.)
Unfortunately, many meds. seem to contradict other meds. & I've had docs. tell me I could take meds. far in excess of what the drug insert says. I currently have an eye infection (keratitis) & the insert with the eye drops I am on can cause -- you guessed it, keriaitis. The eye doc. (who I've gone to for years) said the med. I used before was not used much now because of this (rare) side effect & gave me samples of a newer med. I've researched it online & called several pharmacists & it seems to fall in the same category, but the newer one does't seem to be as effective. What to do?
Decisons are tough when you are ill with anything, & few docs. (even in the same field) seem to agree on anything. I've found that lately some pharmacists are also reluctant to comment. I've had the best luck calling an all -night pharmacy late at night, & then the pharmacists seem to feel free to give more info. I'm sure they are as afraid of lawsuits as most people are in our litigious world.
Don't what to tell you about probiotics. They are listed under Treatments & in FAQ. Some people swear by them; they don't seem to do others any good.
Let's hope this new doc. can help you. As Fire said, C. diff. affects us all differently. Let us know how you are doing.
Hopefully, the other poster with pancreatitis will post & you two can compare notes.
Last edited by Bobbie
on Thu May 22, 2008 2:08 am, edited 1 time in total.